Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes dry mouth, leg cramps and lighheadedness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9400 Questions
Question
I already asked and paid but here it is again.
Dry mouth, leg cramps, lightheaded XXXXXXX shaking just prior to waking. My fiancé called the EMTs when this happened last fall and all tests (CAT, Cardiac Carotid Doppler, MRI and blood work are negative.
I have seen a neurologist at Dent Clinic and will have a 24 hour EEG done at my convenience before my next appointment in XXXXXXX
This morning was the third incident.
I am also allergic to artificial sweeteners and penicillin.
In addition I have chilly during the night with cold nose, hands and feet.
Posted Fri, 22 Aug 2014 in Brain and Spine
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
?? Thyroid abnormality

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

After going through your symptoms, all that came to my mind was a possible thyroid abnormality. So I would like to ask if you ever had your thyroid hormone levels checked? Also, have you experienced any irregularities in your menstrual cycle?

Let me list a few of the most commons symptoms of an under-active thyroid, they are:
-Cold intolerance
-Difficulty concentrating
-Irregular menstrual cycle
-Dry skin
-Headaches
-Muscle and joint aches
-Lightheadedness
-Weight gain and difficulty in losing weight
-Constipation
-Chronic tiredness
-Tremors (rare)
-Growth of hair in unwanted regions like face, chest, etc. (not very common)
and a few others.

If you can relate to most (even if not all) of these symptoms, then please write back to me with a confirmation, and I shall guide you from there on.

I hope you find my response helpful and informative. I would be more than happy to help you further, so please do not hesitate to write back to me anytime.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: What causes dry mouth, leg cramps and lighheadedness? 16 minutes later
Hello again,
I am 65 and menstruation ceased about 8 years ago.
My last blood work was in mid XXXXXXX and thyroid levels were OK according to my DO.
I recently visited Dent Clinic and was told that my problem could be a dip in bp, cardiac arrhythmia, stress or borderline epilepsy. That is the reason for the 24 hour EEG at my convenience before my next visit in 6 months.
All three episodes, with the first last September have been just prior to waking.
I discontinued the keppra in early December and was fine until 5/10/2015.
I am taking the keppra again due to a minor episode then.
I had one this morning which my fiancé says lasted only seconds but I was "out of it" for a few minutes after with an extreme dry mouth.
The keppra is 250 mg twice daily.
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
A few more investigations can be added

Detailed Answer:
Hello once again ma'am.

An EEG should be beneficial in such a case, true. But, I would still like a more elaborate explanation on what is considered to be 'OK' according to your doctor for your thyroid levels. In addition to this, due to a cessation in menstruation you should also check on your levels of sexual hormones.

Please also request for an EMG, a 24-hour ambulatory device to check on blood pressure through the day and with fluctuations with different activities, and a 2D echo for the heart. These investigations should all help in providing a more clear picture into what could possibly causing your symptoms.

Please also request for your thyroid profile reports and write to me with them, so I can better understand and rule out a thyroid abnormality completely.

Please feel free to write to me about anything, and keep me updated so we can together reach to the bottom of this.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor